A to Z Teacher Stuff ~ Teacher Resources, Lesson Plans, Themes, Tips, Printables, and more
advertise
Go Back   A to Z Teacher Stuff Forums > More TeacherChat > Teacher Time Out


Reply
 
Thread Tools
  #1  
Old 03-09-2012, 05:33 PM
TennisPlayer's Avatar
TennisPlayer TennisPlayer is offline
Cohort
 
Join Date: Jul 2008
Posts: 531
Online English Teacher
How long is it normal to be sore for after getting shots?

Yesterday I got a flu shot in one arm and the tdap in the other arm since my brother and his wife requested immediate family get done so we can be around their newborn without them worrying.

Anyways, last year I just got a flu shot but I don't remember how long my arm was sore for. I don't have any bruises but both of my upper arms feel more sore today than yesterday and it hurt to get dressed (we were going to go clothes shopping and I said let's try for tomorrow because I didn't want to be saying "ow!" every time I put one new clothes to try out hehe...

How long is it normal to be sore for after shots if anyone has had them recently?
Reply With Quote

 
  #2  
Old 03-09-2012, 06:15 PM
chebrutta's Avatar
chebrutta chebrutta is offline
Fanatic
 
Join Date: Jan 2008
Posts: 2,549
Land of Sunshine
MS Language Arts
I was sore for about three days each time when I was on Depo. I was also a big wuss and insisted on getting it in my arm (instead of my behind). There wasn't a whole of extra muscle/fat in my shoulder, so I stayed sore longer than normal.
Reply With Quote
  #3  
Old 03-09-2012, 06:17 PM
TennisPlayer's Avatar
TennisPlayer TennisPlayer is offline
Cohort
 
Join Date: Jul 2008
Posts: 531
Online English Teacher
My husband is pretty sore today too and he just had the tdap in one arm...I had one in each arm yesterday so every time I lift my arm or just "resting" I hurt today! Maybe I'll take an ibuprofen.
Reply With Quote
  #4  
Old 03-09-2012, 06:23 PM
chebrutta's Avatar
chebrutta chebrutta is offline
Fanatic
 
Join Date: Jan 2008
Posts: 2,549
Land of Sunshine
MS Language Arts
Try a warm compress, too.
Reply With Quote
  #5  
Old 03-09-2012, 06:25 PM
TennisPlayer's Avatar
TennisPlayer TennisPlayer is offline
Cohort
 
Join Date: Jul 2008
Posts: 531
Online English Teacher
Okay...thanks.

Hopefully we'll both feel better tomorrow to go clothes shopping!
Reply With Quote
  #6  
Old 03-09-2012, 07:44 PM
a2z a2z is offline
Fanatic
 
Join Date: Sep 2010
Posts: 2,954
I remember days of soreness after tdap. I even got a fever from it. Yuck! You do need to use it to work the soreness out though.

Feel better. Take that Ibuprofen.
Reply With Quote
  #7  
Old 03-09-2012, 10:22 PM
Sarge's Avatar
Sarge Sarge is offline
Enthusiast
 
Join Date: Jan 2007
Posts: 2,372
California
Working Class Teacher
For 15 years in the Air Force, I had to get a cholera shot every six months.

If the muscles in your arm tensed up when you took the shot, then they may have gotten torn a little. Also, if you didn't move the arm much immediately afterwards, it can also be very sore.

Next time, try wiggling your fingers a little as you are getting the shot. This will somehow cause the muscles to relax, reducing the tearing factor.
Reply With Quote
  #8  
Old 03-10-2012, 04:29 AM
MissCeliaB MissCeliaB is offline
Enthusiast
 
Join Date: Jul 2009
Posts: 2,469
Louisiana
Quote:
Originally Posted by chebrutta View Post
I was sore for about three days each time when I was on Depo. I was also a big wuss and insisted on getting it in my arm (instead of my behind). There wasn't a whole of extra muscle/fat in my shoulder, so I stayed sore longer than normal.
I was going to say this exactly.
Reply With Quote
  #9  
Old 03-10-2012, 08:19 AM
ku_alum's Avatar
ku_alum ku_alum is offline
Aficionado
 
Join Date: May 2008
Posts: 3,353
Middle of the USA
HS English & Psych, Adjunct too
I always take with me a small jar of Mentholated cream and put it on the injection site as soon as possible. I don't know if it is effective or placebo, but it works for me.
Reply With Quote
  #10  
Old 03-10-2012, 08:35 AM
TennisPlayer's Avatar
TennisPlayer TennisPlayer is offline
Cohort
 
Join Date: Jul 2008
Posts: 531
Online English Teacher
Well I took one ibuprofen last night and one this morning. i had my shots Thursday afternoon. If I still feel sore and uncomfortable getting dressed thrn we will have to change plans instead of clothes shopping becausee that wouldnt be fun if I still hurt. hopefully as the day goes on and a shower and ice itll feel better. yesterday it hurt every movement I made so hoping today is better since I have two sore arms!
Reply With Quote
Reply

Tags
long, normal, shots, sore

Thread Tools

Forum Jump

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off







Mr. Rebates

All times are GMT -6. The time now is 02:59 PM.


Copyright © 1997-2010 A to Z Teacher Stuff, L.L.C.  All Rights Reserved.
Use of this site signifies your agreement to the terms of use.
Questions, comments, and suggestions: Contact Us
Powered by vBulletin® Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.